Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

July 27, 20216 counties in Wisconsin

NWS Green Bay, WI issued this special weather statement at Jul 27, 2021, 8:33 AM CDT for 6 counties in Wisconsin. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2021, 8:33 AM CDT (13:33 UTC)
Expired
Jul 27, 2021, 9:30 AM CDT
In force
57 min
Issued by
NWS Green Bay, WI

Counties Calumet County, WI, Manitowoc County, WI, Portage County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 65 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 378 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1421 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
378 m²/s²
0-3 km storm-relative helicity
563 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

800 
WWUS83 KGRB 271333
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
833 AM CDT Tue Jul 27 2021

WIZ035>039-045-048>050-271430-
Calumet-Waupaca-Outagamie-Winnebago-Wood-Waushara-Manitowoc-Portage-
Brown-
833 AM CDT Tue Jul 27 2021

...GUSTY WINDS ACROSS PORTIONS OF CENTRAL AND EAST-CENTRAL WISCONSIN 
THIS MORNING...

At 828 AM CDT, radar indicated a weakening line of thunderstorms 
along a line from near Babcock to Oshkosh to near Howards Grove. 
Movement was southeast at 35 mph.

Outflow from the storms was resulting in gusty winds to 30 mph well 
away from the main line of storms.

Locations impacted include...
Appleton, Oshkosh, Manitowoc, Wisconsin Rapids, Waupaca, Wautoma,
Menasha, Kaukauna, Little Chute and New London.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4390 8889 4398 8889 4398 8960 4425 8960
      4425 9032 4456 9032 4430 8748 4418 8745
      4407 8759 4389 8770 4389 8816 4394 8816
      4394 8840 4389 8840
TIME...MOT...LOC 1332Z 307DEG 31KT 4434 9011 4386 8780 

$$

Skowronski

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 27, 6:49 AM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 27, 6:49 AM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
649 AM CDT Tue Jul 27 2021

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Wednesday
Issued at 402 AM CDT Tue Jul 27 2021

The first linear MCS that produced widespread damaging winds over
northern and eastern WI has weakened and shifted across Lake
Michigan, while another west to east oriented line of storms was
dropping south across the forecast area. This line was being
sustained by WAA/moisture convergence and a weak short-wave
trough, and MUCAPE of 1500-2000 j/kg over north central/central
WI. Expect the strrongest cells to move through central WI early
this morning, with convection weakening in the east as it
encounters an air mass that was overturned by earlier storms. All
of this convection will result in the frontal boundary getting
shoved to our south this morning, which should bring a lull in the
precipitation this afternoon into tonight, with only isolated
storms anticipated. Highs today should be in the upper 70s and
lower 80s north, and middle to upper 80s south, with an easterly
wind component keeping the lakeshore counties in the 70s. Lows
tonight should be in the upper 50s to middle 60s.

On Wednesday, a surface/850 mb warm front will lift back toward
the region, as low pressure moves into MN. Strong WAA will cause
scattered/numerous thunderstorms to develop during the afternoon.
With increasing instability and very strong deep layer
shear/helicity, severe thunderstorms (including supercells) look
like a good bet. High temperatures will be in the lower 80s north,
and middle to upper 80s south, with slightly cooler readings
along the lakeshore. Heat indices may reach the middle 90s in
parts of central WI.

.LONG TERM...Wednesday Night Through Monday
Issued at 402 AM CDT Tue Jul 27 2021

Severe weather indices are pointing toward a potentially
significant severe weather and heavy rainfall event Wednesday
night. A warm front will lift into central WI, accompanied by
MUCAPE of 2000-4000 j/kg, deep layer shear of 55-70 knots, 0-3km
helicities of 400-600, low LCL heights and abundant low-level
CAPE. Supercells, including potential for a high-end severe event
and a few tornadoes, are a concern for especially the southwest
half of the forecast area, where SPC has highlighted an enhanced
risk of severe storms. With PWATS around 2 inches and 850 mb Tds
of 14-17 C, torrential rainfall is also a significant concern.
Most of the convection should shift south of the region by
Thursday morning.

The next chance of thunderstorms will be late Friday night into
Saturday, when a cold front and associated short-wave trough
move through. Instability, moisture and shear are much more modest
than the midweek set-up, but could still see a few strong to
severe storms.

Canadian high pressure should bring drier and somewhat cooler
weather for the end of the weekend and early part of next week.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 640 AM CDT Tue Jul 27 2021

Showers and embedded thunderstorms will continue to sag south
through central and east central WI this morning, and should be
mainly out of the area by 16z. Will carry a TEMPO group for tstms
at AUW/CWA until 14z, and at OSH from 14z-16z. Outflow from the
various rounds of storms should push a frontal boundary south of
the region this afternoon through tonight, and result in a lull in
the precipitation. That being said, isolated tstms may linger
through the period. Weak high pressure will settle over the region
tonight, and light winds will combine with abundant moisture from
recent rain to prduce patchy/areas of fog late. Suspect we will
see IFR vsbys at several locations, along with spotty very low
ceilings.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kieckbusch
LONG TERM......Kieckbusch
AVIATION.......Kieckbusch
Hazardous weather outlook, Jul 27, 4:19 AM CDT, 4 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
419 AM CDT Tue Jul 27 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-280930-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
419 AM CDT Tue Jul 27 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms this morning. Brief gusty winds
and heavy downpours are anticipated with any storms. There should
be lull in thunderstorm activity this afternoon and tonight,
though an isolated storm or two cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A significant severe weather event is looking more likely Wednesday
afternoon into Wednesday night. Any of the thunderstorms could be
severe and produce damaging winds and large hail. A tornado or two
will also be possible, especially from central Wisconsin into the
southern Fox Valley. Torrential rainfall is also likely, and may
lead to flooding.

Humid conditions are also likely through Wednesday. The heat
index could reach the lower to middle 90s across central Wisconsin
and the southern Fox Valley. The combination of heat and humidity
will result in an elevated risk of heat related illness, especially
for individuals in poor health.

There is also a threat of thunderstorms on Saturday, though it is
too early to determine if severe weather will occur.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Wednesday afternoon and night.

LMZ521-522-541>543-280930-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
419 AM CDT Tue Jul 27 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms, especially this morning. Gusty
winds and brief heavy rainfall will be possible with the storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorms will continue to be possible at times Wednesday
afternoon and Wednesday night. Any storms that develop will be
capable of producing strong winds, hail, torrential rainfall, and
lightning.

There is also a chance of thunderstorms on Saturday.

Kieckbusch

In the hours before

Special weather statement, Jul 27, 6:16 AM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Green Bay WI
616 AM CDT Tue Jul 27 2021

WIZ030-035-036-271200-
Wood WI-Marathon WI-Portage WI-
616 AM CDT Tue Jul 27 2021

...SPECIAL WEATHER STATEMENT...

At 615 AM CDT, Doppler radar was tracking a strong thunderstorm near
Marshfield, or 24 miles northwest of Wisconsin Rapids, moving
southeast at 35 mph.

Heavy rain, pea size hail and winds in excess of 30 mph will be
possible with this storm.

Locations impacted include...
Stevens Point, Wisconsin Rapids, Marshfield, Mosinee, Spencer,
Whiting, Bevent, Amherst, Pittsville and Lake Wazeecha.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4483 9032 4482 8922 4436 8922 4438 9032
TIME...MOT...LOC 1115Z 303DEG 30KT 4471 9007

Bersch
Special weather statement, Jul 27, 6:58 AM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Green Bay WI
658 AM CDT Tue Jul 27 2021

WIZ035-036-271245-
Wood WI-Portage WI-
658 AM CDT Tue Jul 27 2021

...STRONG THUNDERSTORMS MOVING ACROSS WOOD AND PORTAGE COUNTIES...

At 657 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Whiting to near Wisconsin Rapids to 6
miles west of Pittsville. Movement was southeast at 45 mph.

Heavy rain, pea size hail and winds in excess of 30 mph will be
possible with these storms.

Locations impacted include...
Stevens Point, Wisconsin Rapids, Marshfield, Whiting, Pittsville,
Babcock, Lake Wazeecha, Plover, Stockton and Nekoosa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4466 9032 4464 8940 4426 8936 4424 8948
      4425 9032
TIME...MOT...LOC 1157Z 308DEG 40KT 4446 8959 4443 8992 4443 9026

Bersch
Special weather statement, Jul 27, 7:27 AM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Green Bay WI
727 AM CDT Tue Jul 27 2021

WIZ045-048-271330-
Winnebago WI-Waushara WI-
727 AM CDT Tue Jul 27 2021

...STRONG THUNDERSTORMS MOVING THROUGH CENTRAL WISCONSIN...

At 726 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Hartman Creek State Park to
near New Rome to 6 miles southeast of Shortville to 10 miles
northeast of Blair. Movement was southeast at 40 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Wautoma, Redgranite, Plainfield, Napowan Scout Camp, Rush Lake,
Silver Lake, Pine River, Eureka, Dakota and Mount Morris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4398 8889 4398 8953 4400 8960 4424 8960
      4424 8918 4390 8865 4390 8889
TIME...MOT...LOC 1226Z 305DEG 44KT 4432 8939 4426 8984 4443 9043 4438
9105

Kallas
Local storm report, Jul 27, 8:02 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
802 AM CDT TUE JUL 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     TSTM WND DMG     CONOVER                 46.04N 89.25W
07/26/2021                   VILAS              WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN. TIME ESTIMATED BY RADAR.

1042 PM     TSTM WND DMG     3 NE EAGLE RIVER        45.94N 89.21W
07/26/2021                   VILAS              WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN. TIME ESTIMATED BY RADAR.

1056 PM     TSTM WND DMG     HILES                   45.71N 88.98W
07/26/2021                   FOREST             WI   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN. TIME ESTIMATED BY
            RADAR.

1056 PM     TSTM WND DMG     ALVIN                   46.01N 88.81W
07/26/2021                   FOREST             WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN. TIME ESTIMATED BY RADAR.

1108 PM     TSTM WND DMG     RHINELANDER             45.63N 89.41W
07/26/2021                   ONEIDA             WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN. TIME ESTIMATED BY RADAR.

1110 PM     TSTM WND DMG     TIPLER                  45.91N 88.63W
07/26/2021                   FLORENCE           WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN TIPLER AND ACROSS FLORENCE
            COUNTY.

&&

ECKBERG
Local storm report, Jul 27, 8:31 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
831 AM CDT TUE JUL 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 PM     TSTM WND DMG     TOMAHAWK                45.46N 89.73W
07/26/2021                   LINCOLN            WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN. REPORTS OF TREES AND POWER
            LINES DOWN ACROSS THE NORTHERN HALF OF THE COUNTY.

1128 PM     NON-TSTM WND DMG ANTIGO                  45.15N 89.15W
07/26/2021                   LANGLADE           WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN. TIME ESTIMATED BY RADAR.

1128 PM     TSTM WND DMG     2 SE HOGARTY            45.01N 89.28W
07/26/2021                   MARATHON           WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN. TIME ESTIMATED BY RADAR.

&&

ECKBERG
Special weather statement, Jul 27, 8:33 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
833 AM CDT Tue Jul 27 2021

WIZ035>039-045-048>050-271430-
Calumet-Waupaca-Outagamie-Winnebago-Wood-Waushara-Manitowoc-Portage-
Brown-
833 AM CDT Tue Jul 27 2021

...GUSTY WINDS ACROSS PORTIONS OF CENTRAL AND EAST-CENTRAL WISCONSIN
THIS MORNING...

At 828 AM CDT, radar indicated a weakening line of thunderstorms
along a line from near Babcock to Oshkosh to near Howards Grove.
Movement was southeast at 35 mph.

Outflow from the storms was resulting in gusty winds to 30 mph well
away from the main line of storms.

Locations impacted include...
Appleton, Oshkosh, Manitowoc, Wisconsin Rapids, Waupaca, Wautoma,
Menasha, Kaukauna, Little Chute and New London.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4390 8889 4398 8889 4398 8960 4425 8960
      4425 9032 4456 9032 4430 8748 4418 8745
      4407 8759 4389 8770 4389 8816 4394 8816
      4394 8840 4389 8840
TIME...MOT...LOC 1332Z 307DEG 31KT 4434 9011 4386 8780

Skowronski

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:26 PM CDTSpecial Weather StatementGRBDoor49 min
Jul 26, 8:33 PM CDTSpecial Marine WarningGRB36 min
Jul 26, 9:43 PM CDTSpecial Weather StatementGRBVilas62 min
Jul 26, 10:30 PM CDTSevere Thunderstorm WarningGRBForest, Vilas50 min
Jul 26, 10:37 PM CDTSpecial Weather StatementGRBLanglade, Lincoln53 min
Jul 26, 10:45 PM CDTSevere Thunderstorm WarningGRBLincoln, Oneida45 min
Jul 26, 11:06 PM CDTSevere Thunderstorm WarningGRBFlorence54 min
Jul 26, 11:11 PM CDTSevere Thunderstorm WarningGRBFlorence, Forest, Langlade, Lincoln, Marathon, Oneida49 min
Jul 26, 11:33 PM CDTSevere Thunderstorm WarningGRBMarinette, Menominee, Oconto, Shawano57 min
Jul 26, 11:39 PM CDTSpecial Weather StatementGRBMarinette36 min
Jul 26, 11:58 PM CDTSevere Thunderstorm WarningGRBMarathon, Outagamie, Portage, Waupaca62 min
Jul 27, 12:16 AM CDTSpecial Marine WarningGRB89 min
Jul 27, 12:24 AM CDTSevere Thunderstorm WarningGRBBrown, Marinette, Oconto, Shawano66 min
Jul 27, 12:37 AM CDTSpecial Marine WarningGRB83 min
Jul 27, 12:51 AM CDTSevere Thunderstorm WarningGRBDoor, Kewaunee54 min
Jul 27, 12:52 AM CDTSpecial Weather StatementGRBCalumet, Winnebago38 min
Jul 27, 12:55 AM CDTSpecial Weather StatementGRBManitowoc35 min
Jul 27, 1:18 AM CDTSpecial Weather StatementGRBOneida42 min
Jul 27, 1:28 AM CDTSevere Thunderstorm WarningGRBOneida32 min
Jul 27, 1:42 AM CDTSpecial Weather StatementGRBManitowoc48 min
Jul 27, 1:53 AM CDTSpecial Weather StatementGRBLincoln52 min
Jul 27, 2:30 AM CDTSpecial Weather StatementGRBLanglade45 min
Jul 27, 2:41 AM CDTSpecial Weather StatementGRBLanglade, Lincoln, Marathon, Menominee, Shawano49 min
Jul 27, 3:20 AM CDTSpecial Weather StatementGRBBrown, Marathon, Menominee, Outagamie, Portage, Shawano and 2 more40 min
Jul 27, 3:51 AM CDTSpecial Weather StatementGRBBrown, Calumet, Kewaunee, Manitowoc, Marathon, Outagamie and 6 more69 min
Jul 27, 6:16 AM CDTSpecial Weather StatementGRBPortage, Wood44 min
Jul 27, 6:58 AM CDTSpecial Weather StatementGRBPortage, Wood47 min
Jul 27, 7:27 AM CDTSpecial Weather StatementGRBWaushara63 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.